Opiate Withdrawal Day 3
It's opiate withdrawal day 3. You're probably wondering when things will get better. If you've made it this far, things will only improve from here on out.
Physiological withdrawal from a short-acting opiate (almost any opiate except for Methadone) usually lasts 3-4 days. From 4 day onward, withdrawal symptoms begin to improve. Opiate withdrawal from Methadone can last as long as two weeks.
Although physiological withdrawal resolves fairly quickly with short-acting opiates, you might still experience psychological withdrawal even months after stopping.
What do I mean by psychological withdrawal verses physiological withdrawal? Psychological withdrawal refers to the mental dimension of withdrawal, e.g., cravings, addiction, depression, and a gaping void in your life (that was once filled with opiates). This might sound daunting if you've recently stopped using opiates, but things do gradually get better.##Opiate Withdrawal Day 3 Symptoms
What symptoms would you expect to experience on day 3 of opiate withdrawal?
Opiate withdrawal has been described as akin to a moderate-to-severe flu-like illness. William Burroughs aptly describes opiate withdrawal as follows:
"during withdrawal the addict is acutely aware of his surroundings. Sense impressions are sharpened to the point of hallucination. Familiar objects seem to stir with a writhing of furtive life. The addict is subject to a barrage of sensations external and visceral."
Common opiate withdrawal symptoms include: nausea, vomiting, abdominal cramping, diarrhea, depressed mood, agitation, excess mucus in the nasal cavity, involuntary flow of tears, muscle pain and join pain.
The 10-item Short Opiate Withdrawal Scale (where the severity of each symptom is ranked from 0-3, where 3 = severe and 0 = absent):
- Feeling sick
- Stomach cramps
- Runny eyes
- Musclar spasm/twitching
- Feelings of coldness
- Heart pounding
- Muscular tension
- Aches and pains
All the best sleep tips consolidated in one, weekly newsletter.
We respect your privacy